Tennessee, 2008Damaging Winds in Tennessee, June 12, 2008
June 12, 2008 · NWS MRX · 8 events in 3 counties and zones
Diurnal instability triggered a few severe thunderstorms during the afternoon hours. Storm reports were for damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnal instability triggered a few severe thunderstorms during the afternoon hours. Storm reports were for damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 12, 10:10 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 10:10 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 AM EDT THU JUN 12 2008
.DISCUSSION...MOIST...WEAK TO MODERATELY UNSTABLE AIR MASS REMAINS
IN PLACE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. THIS WILL
AGAIN ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON. EXPECT TO SEE INITIAL DEVELOPMENT ALONG THE EAST TN
MOUNTAINS WITH STORMS MOVING INTO THE TN VALLEY DURING THE LATE
AFTERNOON AND EVENING HOURS. ALL LOOKS GOOD IN THE CURRENT
FORECAST...WILL UPDATE ZONE PACKAGE TO REMOVE MORNING WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 92 69 89 69 87 / 30 20 30 30 50
KNOXVILLE AIRPORT, TN 91 68 90 67 85 / 30 20 20 30 50
OAK RIDGE, TN 91 68 90 68 84 / 30 20 20 40 50
TRI CITIES AIRPORT, TN 89 65 89 63 84 / 30 20 20 30 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jun 12, 3:52 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EDT THU JUN 12 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
452 AM EDT THU JUN 12 2008 /352 AM CDT THU JUN 12 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
SOME STORMS COULD BECOME SEVERE EACH DAY...WITH THE HIGHEST CHANCES
EXPECTED ON SATURDAY. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. THE ISOLATED NATURE
OF THE POSSIBLE SEVERE WEATHER TODAY AND FRIDAY LIMITS THE NEED
FOR SPOTTERS ON THOSE DAYS.
GH
Thunderstorm Wind, Sevier
- When
- June 12, 2:15 PM EST to 2:18 PM EST
- Where
- Sevier County, 1.49 mi SSE of Gatlinburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.700, -83.510
Park officials reported a tree downed on a powerline by thunderstorm winds off Highway 441 near the Sugarlands Center.
Thunderstorm Wind, Sevier
- When
- June 12, 2:18 PM EST to 2:20 PM EST
- Where
- Sevier County, 2.64 mi ESE of Line Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.680, -83.610
Park officials reported a tree downed by thunderstorm winds across Highway 73 near Sinks.
Thunderstorm Wind, Sevier
- When
- June 12, 2:55 PM EST to 3:00 PM EST
- Where
- Sevier County, 1.32 mi WSW of Pitner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.870, -83.770
Dispatch reported 3 trees downed by thunderstorm winds in the Seymour area.
Thunderstorm Wind, Knox
- When
- June 12, 3:00 PM EST to 3:10 PM EST
- Where
- Knox County, 1.38 mi N of South Knoxville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -83.920
Dispatch reported several trees downed by thunderstorm winds in the Knoxville area. A tree fell on home in Knoxville damaging the roof.
Thunderstorm Wind, Blount
- When
- June 12, 3:08 PM EST to 3:10 PM EST
- Where
- Blount County, Maryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.750, -83.970
Dispatch reported several trees downed by thunderstorm winds in the Maryville area.
Thunderstorm Wind, Knox
- When
- June 12, 3:20 PM EST to 3:23 PM EST
- Where
- Knox County, 1.49 mi NNE of Coster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.000, -83.920
Dispatch reported a few trees downed by thunderstorm winds in the Fountain City area.
Thunderstorm Wind, Knox
- When
- June 12, 3:20 PM EST to 3:23 PM EST
- Where
- Knox County, 0.56 mi W of Arlington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.000, -83.960
Dispatch reported a few trees downed by thunderstorm winds near Clinton Highway.
Thunderstorm Wind, Knox
- When
- June 12, 3:30 PM EST to 3:32 PM EST
- Where
- Knox County, Beaver Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 35.980, -84.120
The public reported 2 trees downed by thunderstorm winds on Emory Road in Karns.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Wisconsin, June 12 to 13, 20081 death · $104 million · EF1 · 46 events
- Flash Flooding and Hail in Wisconsin, June 12, 2008$49 million · 1 in hail · 11 events
- Tornadoes and Hail in Minnesota, June 12, 2008$3.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20082 injured · $262,000 · EF1 · 45 events
- Flash Flooding and Hail in Michigan, June 12 to 13, 2008$7.3 million · 1 in hail · 9 events
- Flash Flooding and Flood in Wisconsin, June 12 to 13, 2008$7.2 million · 3 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$545,000 · EF0 · 50 events
- Tornado and Hail in Illinois, June 12 to 13, 20081 injured · $262,000 · EF1 · 23 events
- Tornado and Flash Flooding in Michigan, June 12 to 17, 2008$2.1 million · EF0 · 11 events
- Tornado and Flash Flooding in Illinois, June 12 to 13, 2008$555,000 · EF0 · 25 events
- Flood in Minnesota, June 12 to 13, 2008$1.4 million · 1 event
- Flash Flooding in Iowa, June 12 to 13, 2008$1.0 million · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111439, 111441, 111442, 111443, 111444, 111446, 111447, 111449.